Personal Injury Lawyer Referral

Kava Liver Damage Lawsuits

Kava, a popular herbal supplement has been linked to serious liver damage, according to warnings from the FDA. The injuries associated with Kava products include: hepatitis, cirrhosis, and liver failure. These injuries appear in over 25 reports of adverse events in countries around the world. If you have liver problems you believe may be related to Kava you should contact a lawyer to discuss your legal rights. Contact a lawyer here.

Kava has been implicated in the serious liver failure of a previously healthy 45-year-old american woman. After using Kava she suddenly experienced liver failure and required a liver transplant. In Europe, health officials have reported dozens of similar cases of liver toxicity, including four cases requiring transplants.

The herbal is widely promoted and sold as a sedative to relieve anxiety, stress and insomnia. Kava in pill form is extremely popular, bringing in about $30 million in sales.

Unregulated Herbal Supplement

People are unaware that sellers of kava products can make health claims about it that have no scientific basis. People are also unaware of the potentially deadly side effects of these products. Kava and herbal supplements are routinely marketed without undergoing a safety review by FDA.

A law called the Dietary Supplements Health and Education Act or "DSHEA," prevents the FDA from regulating products such as Kava. Prior to the DSHEA, herbal supplements were in regulatory limbo. The FDA argued that it had the power to regulate these products and attempted to make the manufacturers prove that their products were safe and the claims about them accurate.

The law reduced the FDA's and federal control over these products, as compared to food and drugs, which are subjected to strict regulation by the FDA. Under the DSHEA, herbal supplements are loosely defined. These supplements contain herbs, minerals, amino acids, vitamins and combinations of these things. The supplement industry can sell any product that meets that definition in stores and its supplier can make claims about its alleged healthful qualities.

What to Do

Kava users should consult a doctor if they experience any possible symptoms of liver disease.
Including: jaundice, or yellowing of the skin or eyes; brown urine; nausea or vomiting; light-colored stools; unusual tiredness or weakness; stomach or abdominal pain, or loss of appetite.

Kava is sold under a variety of names, including: ava, awa, awa peeper, intoxicating pepper, kava root or pepper, kawa, kew, Piper methysticum, rauschpfeffer, sakau, tonga, wurzelstock and yangona.


If you or a loved one has suffered Liver Damage as a Result of Kava Usage contact us>>.

 

Car Accident Lawyers | Workplace Injuries | Slip and Fall Accidents | Medical Malpractice

Harmful Drugs | All Types of Injury Cases

Personal Injury Lawyer Referral Home Page